MAUDE Adverse Event Report: COVIDIEN LP/LLC, DELAND MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN LP/LLC, DELAND MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850515
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported that the safety shield is not engaging, leaving the needle exposed.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 718127 indicates that there were zero defects found in 544 visual samples and zero defects found in 694 physical samples inspected from the lot.A review of the entire dhr did not identify and manufacturing or inspection anomalies.There were 21 samples (unopened) submitted with this complaint.The samples were inspected for damage, shield stall/locking and needle free length according to the magellan safety needle quality and inspection standard.All samples passed inspection and met manufacturing specifications.The reported condition could not be confirmed.The exact root cause could not be determined based on available information.A 6m root cause investigation was conducted and determined the most likely root cause to be due to user error, improper activation technique.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for needle free length and shield stalling/lock failure.The product met all defined acceptance requirements and was released.Based on the investigation and root cause analysis, the initiation of a formal corrective and preventative action (capa) is not required.The condition was most likely a result of user error.It¿s recommended the user consult the instructions for use included with the product for guidance.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN LP/LLC, DELAND
2010 e international speedway
deland FL 32724 8707
MDR Report Key6994514
Report Number1017768-2017-05161
Device Sequence Number1183722
Product Code FMI
UDI-Device Identifier20884521145044
UDI-Public20884521145044
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number8881850515
Device Catalogue Number8881850515
Device Lot Number718127
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1